Ask an expert
Question

13 Mar 2004

Do not understand
Hi
I'v been on the injection for 3 months now and picking up alot of weight. I just want to know why do you pick up weight when you are on the injection and how can you get rid of it in a healthy way without picking up those unwanted kilos? The thing is I've been on the 3 month injection before where I never saw my period for 7 years and never picked up a stitch now I'm on the 2 month one for only 3 months and picking up alot?
Will you be able to help please.

Thaks.
Answer 382 views
Expert
DietDoc
DietDoc

01 Jan 0001

Dear Reader
Unfortunately most hormone treatments can either result in weight gain or weight loss. It depends on the actual medication that is being used, therefore, one type of contraceptive pill/injection may cause weight gain and another can make you lose weight. If the present treatment is causing weight gain then you need to discuss this with the prescribing dr as he/she may have to adjust or change this treatment. To lose weight, you need to eat a low-fat, high-fibre diet (click on 'Diet' and 'Weight loss' and 'Slimming Diet' for a copy, which you can print out for yourself), and combine it with regular exercise (running, jogging, skipping, cycling, swimming).
Best regards
DietDoc
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
34% - 9269 votes
No
66% - 17914 votes
Vote